Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 33, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 10, 2019, 3:40 AM EDT. It took effect at May 10, 2019, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2019, 3:40 AM EDT (07:40 UTC)
- In effect from
- May 10, 2019, 10:00 AM EDT
- Expired
- May 10, 2019, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
625 WHUS71 KCLE 100740 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 340 AM EDT Fri May 10 2019 LEZ145>149-101545- /O.NEW.KCLE.SC.Y.0033.190510T1400Z-190511T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 340 AM EDT Fri May 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 8 PM EDT this evening. * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
121 WHUS71 KCLE 101400 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1000 AM EDT Fri May 10 2019 LEZ145>149-102200- /O.CON.KCLE.SC.Y.0033.000000T0000Z-190511T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1000 AM EDT Fri May 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
079 WHUS71 KCLE 102008 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 408 PM EDT Fri May 10 2019 LEZ145>149-110000- /O.CON.KCLE.SC.Y.0033.000000T0000Z-190511T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 408 PM EDT Fri May 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
001 WHUS71 KCLE 110000 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 800 PM EDT Fri May 10 2019 LEZ145>149-110100- /O.EXP.KCLE.SC.Y.0033.000000T0000Z-190511T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 800 PM EDT Fri May 10 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased enough to allow the small craft advisory to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 10, 1:52 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 10, 1:52 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 152 AM EDT Fri May 10 2019 .SYNOPSIS... Low pressure over northern lower Michigan will continue to lift northeast through southeastern Ontario this afternoon and into tonight with the resulting cold front moving east through Ohio Thursday night into Friday morning. High pressure builds into the region behind the cold front on Friday night with it centered over lower Michigan by Saturday morning. Low pressure develops over the southern Tennessee Valley on Saturday night and enters eastern Ohio on Sunday into Sunday night. && .NEAR TERM /THROUGH TODAY/... With the evening forecast update, we tweaked pop grids a little bit with radar trends through the evening hours. We also updated latest wind and temperature trends. Otherwise, no impactful or significant changes were made to the ongoing forecast from this afternoon. We will keep an eye on any heavier showers or storms that train over the same areas this evening for any potential isolated hydro issues. Otherwise, strong storm potential is decreasing now as we are losing daytime heating, etc. Previous discussion... A positively tilted trough is currently situated over the western 2/3 of the CONUS. This combined with an area of upper- level divergence should provide sufficient synoptic scale lift to support precipitation over the region. At the surface, the resulting surface low is located over northern Michigan, with a cold front stretching through lower Michigan, central Indiana, and as far south as southern Texas. This front isn't especially deep with frontogenesis only noticeable through 925mb. However, it's still relatively strong with 1000-925mb frontogenesis of up to 5K/100km/3hr. Warm air advection this morning combined with daytime heating has allowed temperatures in most locations to soar into the 70s. With dewpoints in the mid-60s, SBCAPE has increased to upwards of 2000 J/kg. PWAT has increased to 1.4 inches, which is near the maximum PWAT observed at KDTX, KBUF, KPBZ and KILN this time of the year. Wind shear is marginal though, with 0-6km bulk shear under 40kts. Without the shear, the environment isn't very supportive of long-lived severe weather, though given the instability and moisture, wouldn't be surprised to see an isolated storm produce severe hail or wind damage. Flooding will be the main concern given this environment, and may lead to localized flash flooding if storms do decide to start training over the same region. In addition to the showers and thunderstorms today, winds out of the south may gust to as high as 35kts this afternoon. These winds should slowly die down after sunset and through the night. PoPs will will diminish late tonight with the cold frontal passage. With strong cold advection behind the front, high temperatures may occur first thing in the morning before decreasing again during the day on Friday. The cooling trend will continue Friday night with temperatures dropping into the mid-low 40s. Areas out east, particularly NW PA, may approach frost conditions but didn't include it with this update; future shifts will have to closely monitor the temperature forecast for Friday night. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... High pressure will control the region on Saturday with dry conditions anticipated. The next area of low pressure will be moving into the Ohio River Valley region by Sunday morning with increasing chances of rain starting late Saturday then continuing into Sunday. The heavier showers should shift east of the region by Sunday night with some light rain/drizzle possible under the upper level trough. It will be a cool weekend with highs mostly in the 50s, maybe a few locations touching 60 across the south. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper level trough will linger across the area on Monday with showers across the area. If we get much in the way of sunshine across the area the low level lapse rates could increase significantly and produce some thunder with small hail. The upper low will be slow to drift east of the area so we will remain cool with isolated scattered showers only gradually shifting eastward out of the area. By Tuesday afternoon high pressure will at least briefly dry the region. However the next area of low pressure will be moving toward the region Wednesday into Thursday. Models are not handling this active weather pattern at all so confidence in the forecast is low beyond Tuesday. Highs Sunday into Monday will be in the 50s to near 60. Potentially warmer Tuesday through Thursday with highs back into the 60s. && .AVIATION /06Z Friday THROUGH Tuesday/... Showers will continue to stream northeast across the area ahead of a cold front near a DET-TOL-FDY line at 06Z. Showers will linger through 09-10Z before starting to break up and shift east. MVFR ceilings are expected behind the front with several sites likely dropping to IFR towards sunrise. Some areas may hold on to the IFR ceilings through mid morning before better mixing helps to lift the cloud deck. Most locations will trend towards VFR by late afternoon and tend to scatter out between 03-06Z. Southwesterly winds will shift to westerly with the passage of the cold front that will reach YNG/ERI by 13Z. Wind gusts will increase towards 16Z with gusts to 20 knots common during the afternoon. Winds will become more northwesterly Friday night. OUTLOOK...Non-VFR possible Sunday into Monday with showers. && .MARINE... Low pressure over Michigan will move northeast to Quebec overnight with a cold front moving across the area overnight into Friday morning. Westerly winds increase in the wake of the front Friday morning with a small craft advisory possible by mid morning into the afternoon. High pressure then takes control for Saturday with light winds. However by Sunday the next area of low pressure will develop near the Ohio River Valley with easterly winds once again developing on the lake. This will cause high water levels for the western Basin Saturday night into at least Sunday morning. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Griffin/Saunders SHORT TERM...MM LONG TERM...MM AVIATION...KEC MARINE...MM
Hazardous weather outlook, May 9, 8:11 AM EDT, 19 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 811 AM EDT Thu May 9 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101215- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 811 AM EDT Thu May 9 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a possibility for strong to severe thunderstorms this afternoon and evening. Any stronger thunderstorm will pose a damaging wind and large hail threat. Heavy rain will also be possible with thunderstorms this evening and may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-101215- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 811 AM EDT Thu May 9 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.